MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO GIA; STAPLER, SURGICAL
Model Number GIA8048S
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: gia8048s gia 80-4.8sgl use reload stap (lot#: p3g0062) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an open colectomy procedure, at the time of colon resection, the two open staplers did not fire.A manual stapler was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the single use loading unit was partially applied and the interlock was engaged.Microscopic inspection of the knife blade displayed damage.It was reported that the device did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the loading unit and knife blade were applied over an obstruction or thick tissue during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: ensure to select a sulu with the appropriate staple size for the tissue thickness.Overly thick or thin tissue may result in unacceptable staple formation.In addition; failure to advance the handle completely may result in incomplete staple formation, which may compromise the integrity of the staple line.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19387538
Report Number2647580-2024-02233
Device Sequence Number7101331
Product Code GAG
UDI-Device Identifier10884523007282
UDI-Public10884523007282
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA8048S
Device Catalogue NumberGIA8048S
Device Lot NumberP3G0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date08/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11
Patient SexUnknown